Jump to content

RomeoBrown

Member Since 27 Sep 2012
Offline Last Active Feb 28 2014 07:33 PM

Topics I've Started

Oratane Question

15 May 2013 - 05:46 AM

Hi all,

 

I am a 21 year old male with a persistent case of mild to moderate acne which has never really been fully suppressed with antibiotics or topical creams. My dermatologist has prescribed me with 20MG of Oratane along with my usual dose of Antibiotics which is 600mg of Trimethoprim (not Bactrim). After 6 weeks I plan to bump up to 40MG and will be on Oratane anywhere from 6-9 months.

 

Currently i'm on day 8 and for the past few days I have been having some form of stomach discomfort. It isn't really a pain more the feeling that I need to pass gas (which I have been doing)/extremely mild cramping, my bowel movements have been normal and stool density/colour is nothing out of the ordinary. The discomfort is most noticed when i'm stationary and doesn't seem to bother me during the day when i'm up and about.

 

Do you guys think this could be the antibiotics and isotretinoin combo? Any input would be great.

 

Thanks in advance :)


My Story - Advice Needed

27 September 2012 - 12:54 AM

Hi Guys,

This is my first post ever on acne.org, however I have been lurking the message boards for quite some time now. Just some background information, I'm a 20 year old male who has been dealing with a somewhat moderate persistent acne problem since I was around 15 years old. I have been on most antibiotics on and off since I was 16 years old and am currently 2 months into a 6-month course of Alprim (Trimethoprim) which is an antibiotic in combinations with Epiduo.

In June this year I saw a dermatologist who gave me two options, antibiotics or roaccutane (I was currently on minocycline when I went to see the dermatologist, however it was starting to lose its effectiveness). I chose the antibiotic in combination with a topical cream, and got the perscription that day. However after endless reading, I decided to try the regimen and completely stop taking minocyline, just to see how my skin reacted.

The first two weeks were great, all my previous acne had cleared up and my complexion was somewhat "glowing", however this was soon to change. I slowly started to notice a few pustules returning, and then I experienced what I believe was my first nodule, it wasn't actually that big, it felt quite deep and was somewhat painful. These never really came to a head and the lump disappeared around 2-3 weeks later, leaving me with a red mark.

After getting around 3-4 of these in combination with around 5-6 pustules, I decided to go on the prescription of antibiotics (This was around 8-9 weeks after beginning the regimen) I ceased using dans BP and began using Epiduo. This really cleared my skin up and since around week 5 I have been only getting 1-2 pimples per week which aren't painful at all and seem to go away within the week. However I have been left with numerous red marks, from which I believe have been extended from the BP (I still have red marks from pimples that disappeared around 5 weeks into dans regimen).

Now I am left with a dilemma, should I stop using Epiduo as I have only been using it once per day and applying a pea size amount, to finally let these red marks disappear. I'm quite worried after reading a lot of posts, that my skin will break out like crazy, although i'm hoping this wont be an issue with the antibiotics present.

Any advice/personal experiences would be greatly appreciated :)

Have a good day :) !